| Model Number |
SPD2-US-070-320 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/17/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician attempted to use a spider fx embolic protection device with a 7fr non-medtronic sheath and 0.035 non-medtronic guidewire during treatment of a calcified and plaque lesion in the patient¿s proximal, mid, and distal right superficial femoral artery and popliteal artery.Slight vessel tortuosity and calcification are reported.Ifu was followed.Vessel pre-dilation was performed.It is reported during the capture process, the spider fx became caught on the protégé everflex device.A 0.035 non-medtronic wire was used to capture the spider fx and several attempts were made to snare it using a non-medtronic snare device from both pedal and femoral access.No patient injury reported.
Additional Manufacturer Narrative
Additional information: the protégé everflex had been previously implanted during another procedure.No additional treatment was carried out as a result of the damaged stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: a 0.035" catheter was used for capture.The blue retrieval catheter was not used in the procedure.Product analysis: the device was returned to the medtronic investigation lab for evaluation.Ancillary devices was returned loaded through a non-medtr onic 0.035 guide wire.No images were returned for review.The device was removed from the return packaging.Biological debris was observed throughout the return device.Damage was noted along the returned sheath.Multiple bends and kinks were observed along the s heath, from approximately 4.0cm to 127.0cm (proximal to the distal tip).It was also observed that there were two areas where the catheter displayed bucking.These areas were located approximately 11.3-16.2cm and 25.4cm to 126.8 (both measurements are from the distal tip).It was also observed that the capture wire was damaged in multiple locations.The guide wire had a bend/partial loop approximately 144.9cm proximal to the sheath distal tip.A kink was observed near the bend/partial loop located approx.145.6cm proximal to sheath distal tip.Another bend was located approximately 157.0cm proximal to sheath distal tip.The spider fx device was unable to be removed from the sheath for additional inspection.During microscopic inspection, the filter basket assembly was observed in the sheath.It could not be determined if the device was intact or separated.Inspection of the damage to the capture wire revealed that the ptfe coating was worn and scrapped off in multiple locations.It was also observed that the spider fx capture was looped and twisted with the portions of the sheath that were buckled.To examine the filter basket assembly, a portion of the sheath was cut to release the filter assembly.After releasing the filter assembly, a portion of the stent was noted at the location of the coiled distal tip.It was also observed that the coiled distal tip was detached from the capture wire.Approximately 12.2cm of the tip wire was exposed from the distal marker band of the filter assembly.The distal tip of the wire was curved at an approximate 90-degree angle.It could not be determined if the separation occurred at the weld between the coiled tip and the wire or if the tip wire fractured.The coiled segment of the spider fx device was not returned.Biological debris was observed within the filter basket.It was also noted that there were several areas where the braids of the filter were separated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: the procedure had already been completed prior to this issue.The spider filter did not detach.The stent was elongated/stretched temporarily.No significant vessel damage was visualized during the post angio.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: during analysis of the spider fx device, within the filter basket assembly a portion of the stent was noted at the location of the coiled distal tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.